Alert archive / Kansas / Winter Storm Warnings in 2011

Winter Storm Warning 2, NWS Goodland, KS

March 7, 201112 counties in Kansas; Red Willow County, Nebraska

NWS Goodland, KS issued this winter storm warning at Mar 7, 2011, 12:20 PM CST for 12 counties in Kansas; Red Willow County, Nebraska. It took effect at Mar 7, 2011, 9:00 PM CST. It was in force for 18 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 7, 2011, 12:20 PM CST (18:20 UTC)
In effect from
Mar 7, 2011, 9:00 PM CST
Expired
Mar 8, 2011, 3:09 PM CST
In force
18 hr
Issued by
NWS Goodland, KS

Counties Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 3:00 AM CSTSNOW 1Goodland, KSTOTAL SNOW SO FAR AT NWS OFFICE.
Mar 8, 5:40 AM CSTSNOW 2.5Weskan, KS
Mar 8, 6:00 AM CSTSNOW 2Goodland, KSTOTAL SNOW SO FAR AT NWS OFFICE.
Mar 8, 6:15 AM CSTSNOW 3Goodland, KS
Mar 8, 7:00 AM CSTSNOW 2.8Colby, KS
Mar 8, 7:10 AM CSTSNOW 43 N Russell Springs, KS
Mar 8, 8:10 AM CSTSNOW 3Quinter, KS
Mar 8, 10:55 AM CSTSNOW 5Oakley, KS
Mar 8, 10:55 AM CSTSNOW 5Quinter, KS
Mar 8, 10:55 AM CSTSNOW 6Winona, KS
Mar 8, 12:30 PM CSTSNOW 4.513 Sw Russell Springs, KS
Mar 8, 12:30 PM CSTSNOW 5Oakley, KS
Mar 8, 12:55 PM CSTHEAVY SNOW 613 N Marienthal, KS
Mar 8, 1:02 PM CSTHEAVY SNOW 63 W Gove, KSSPOTTERS ESTIMATED 6 TO 7 INCHES OF SNOW WITH HEAVY SNOW STILL OCCURING.
Mar 8, 1:13 PM CSTSNOW 4Selden, KSESTIMATED 4 INCHES. SNOW HAS STOPPED FOR A BRIEF TIME.
Mar 8, 2:53 PM CSTSNOW 4Weskan, KS
Mar 8, 2:53 PM CSTHEAVY SNOW 6Colby, KS
Mar 8, 3:15 PM CSTSNOW 5Grainfield, KS
Mar 8, 3:15 PM CSTSNOW 5Oakley, KS
Mar 8, 3:15 PM CSTSNOW 5Quinter, KS
Mar 8, 3:15 PM CSTSNOW 6Winona, KS
Mar 8, 3:15 PM CSTSNOW 8Russell Springs, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS43 KGLD 071820
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1120 AM MST MON MAR 7 2011

...WINTER STORM TO IMPACT THE TRI-STATE AREA LATE TONIGHT THROUGH
TUESDAY NIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN COLORADO
TONIGHT THEN INTO SOUTHERN KANSAS TUESDAY BEFORE LIFTING NORTHEAST
TUESDAY NIGHT. SNOW WILL SPREAD ACROSS THE AREA LATE MONDAY NIGHT
AND CONTINUE TUESDAY BEFORE EXITING THE AREA FROM WEST TO EAST TUESDAY
NIGHT. THE SNOW MAY BE HEAVY AT TIMES TUESDAY.

KSZ002>004-013>016-027>029-041-042-NEZ081-080300-
/O.UPG.KGLD.WS.A.0003.110308T0600Z-110309T0600Z/
/O.NEW.KGLD.WS.W.0002.110308T0300Z-110309T0600Z/
RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI...MCCOOK
1120 AM MST MON MAR 7 2011 /1220 PM CST MON MAR 7 2011/

...WINTER STORM WARNING IN EFFECT FROM 8 PM MST /9 PM CST/ THIS
EVENING TO 11 PM MST /MIDNIGHT CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 PM MST
/9 PM CST/ THIS EVENING TO 11 PM MST /MIDNIGHT CST/ TUESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING/DURATION...SNOW WILL SPREAD INTO THE THE AREA FROM THE
  WEST LATE TONIGHT CONTINUING THROUGH TUESDAY BEFORE DECREASING
  FROM WEST TO EAST TUESDAY NIGHT. SNOW WILL BE HEAVY AT TIMES
  TUESDAY.

* SNOW/ICE ACCUMULATIONS...AT THIS TIME 5 TO 10 INCHES OF SNOW IS
  EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST
  SNOWFALL IS EXPECTED ALONG AND SOUTHEAST OF A LINE FROM NORTON TO
  LEOTI KANSAS. IN ADDITION TO THE SNOW...SLEET AND A BRIEF PERIOD
  OF FREEZING RAIN MAY BE POSSIBLE ALONG AND SOUTHEAST OF A LINE
  FROM NORTON TO TRIBUNE KANSAS.

* WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER 
  GUSTS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. 
  THIS WILL PRODUCE REDUCED VISIBILITIES IN SNOW AND BLOWING 
  SNOW. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

COZ090>092-KSZ001-NEZ079-080-080300-
/O.UPG.KGLD.WS.A.0003.110308T0600Z-110309T0600Z/
/O.NEW.KGLD.WW.Y.0007.110308T0300Z-110309T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...BENKELMAN...TRENTON
1120 AM MST MON MAR 7 2011 /1220 PM CST MON MAR 7 2011/

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM MST /9 PM CST/
THIS EVENING TO 11 PM MST /MIDNIGHT CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 PM MST /9 PM
CST/ THIS EVENING TO 11 PM MST /MIDNIGHT CST/ TUESDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.


* TIMING/DURATION...SNOW WILL SPREAD INTO THE THE AREA FROM THE
  WEST LATE TONIGHT CONTINUING THROUGH TUESDAY BEFORE DECREASING
  FROM WEST TO EAST TUESDAY NIGHT. 

* SNOW/ICE ACCUMULATIONS...AT THIS TIME 3 TO 7 INCHES OF SNOW IS
  EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER 
  GUSTS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. 
  THIS WILL PRODUCE REDUCED VISIBILITIES IN SNOW AND BLOWING 
  SNOW. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
4 follow-up statements
181 
WWUS43 KGLD 080251
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
751 PM MST MON MAR 7 2011

KSZ002>004-013>016-027>029-041-042-NEZ081-081100-
/O.CON.KGLD.WS.W.0002.110308T0300Z-110309T0600Z/
RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
TRIBUNE...LEOTI...MCCOOK
751 PM MST MON MAR 7 2011 /851 PM CST MON MAR 7 2011/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ TUESDAY. 

* TIMING/DURATION...SNOW WILL SPREAD INTO THE THE AREA FROM THE 
  WEST LATE TONIGHT CONTINUING THROUGH TUESDAY BEFORE DECREASING 
  FROM WEST TO EAST TUESDAY NIGHT. SNOW WILL BE HEAVY AT TIMES 
  TUESDAY. 

* SNOW/ICE ACCUMULATIONS...AT THIS TIME 5 TO 10 INCHES OF SNOW 
  IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST 
  SNOWFALL IS EXPECTED ALONG AND SOUTHEAST OF A LINE FROM NORTON 
  TO LEOTI KANSAS. IN ADDITION TO THE SNOW...SLEET AND A BRIEF 
  PERIOD OF FREEZING RAIN MAY BE POSSIBLE ALONG AND SOUTHEAST OF 
  A LINE FROM NORTON TO TRIBUNE KANSAS. 

* WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER 
  GUSTS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. 
  THIS WILL PRODUCE REDUCED VISIBILITIES IN SNOW AND BLOWING 
  SNOW. 

* OTHER IMPACTS...AREAS OF FREEZING FOG TONIGHT WILL REDUCE
  VISIBILITY TO LESS THAN A MILE AT TIMES...MAINLY NEAR THE
  COLORADO AND KANSAS STATE LINE. THE FOG WILL DISSIPATE ONCE THE
  SNOW BEGINS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

COZ090>092-KSZ001-NEZ079-080-081100-
/O.CON.KGLD.WW.Y.0007.110308T0300Z-110309T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...BENKELMAN...TRENTON
751 PM MST MON MAR 7 2011 /851 PM CST MON MAR 7 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ TUESDAY. 

* TIMING/DURATION...SNOW WILL SPREAD INTO THE THE AREA FROM THE 
  WEST LATE TONIGHT CONTINUING THROUGH TUESDAY BEFORE DECREASING 
  FROM WEST TO EAST TUESDAY NIGHT. 

* SNOW/ICE ACCUMULATIONS...AT THIS TIME 3 TO 7 INCHES OF SNOW IS 
  EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

* WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER 
  GUSTS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. 
  THIS WILL PRODUCE REDUCED VISIBILITIES IN SNOW AND BLOWING 
  SNOW. 

* OTHER IMPACTS...AREAS OF FREEZING FOG TONIGHT WILL REDUCE
  VISIBILITY TO LESS THAN A MILE AT TIMES...MAINLY NEAR THE
  COLORADO AND KANSAS STATE LINE. THE FOG WILL DISSIPATE ONCE THE
  SNOW BEGINS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
784 
WWUS43 KGLD 081030
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
330 AM MST TUE MAR 8 2011

KSZ002-003-013-NEZ081-081900-
/O.CAN.KGLD.WS.W.0002.000000T0000Z-110309T0600Z/
/O.EXA.KGLD.WW.Y.0007.000000T0000Z-110309T0600Z/
RAWLINS-DECATUR-SHERMAN-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...GOODLAND...MCCOOK
330 AM MST TUE MAR 8 2011 /430 AM CST TUE MAR 8 2011/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST /MIDNIGHT
CST/ THIS EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ THIS EVENING. THIS REPLACES THE WINTER STORM
WARNING.

* TIMING/DURATION...SNOW WILL CONTINUE THROUGH TODAY BEFORE
  DECREASING FROM WEST TO EAST TONIGHT.

* SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED
  ACROSS THE ADVISORY AREA.

* WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED
  THIS AFTERNOON THROUGH THIS EVENING. THIS WILL PRODUCE AREAS OF
  REDUCED VISIBILITY WITH BLOWING AND DRIFTING SNOW.

* OTHER IMPACTS...ROADS AND WALKWAYS MAY BE VERY SLICK FROM
  FREEZING FOG AND FREEZING DRIZZLE THAT DEPOSITED A COATING OF
  ICE ON SURFACES PRIOR TO THE SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

KSZ004-014>016-027>029-041-042-081900-
/O.CON.KGLD.WS.W.0002.000000T0000Z-110309T0600Z/
NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...NORTON...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
330 AM MST TUE MAR 8 2011 /430 AM CST TUE MAR 8 2011/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ THIS EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ THIS EVENING. 

* TIMING/DURATION...SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE
  THROUGH TODAY BEFORE DECREASING FROM WEST TO EAST TONIGHT.

* SNOW/ICE ACCUMULATIONS...6 TO 8 INCHES OF SNOW IS EXPECTED
  ACROSS THE WARNING AREA.

* WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED
  THIS AFTERNOON THROUGH THIS EVENING. THIS WILL PRODUCE AREAS OF
  REDUCED VISIBILITY WITH BLOWING AND DRIFTING SNOW.

* OTHER IMPACTS...ROADS AND WALKWAYS MAY BE VERY SLICK FROM
  FREEZING FOG AND FREEZING DRIZZLE THAT DEPOSITED A COATING OF
  ICE ON SURFACES PRIOR TO THE SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

COZ090>092-KSZ001-NEZ079-080-081900-
/O.CON.KGLD.WW.Y.0007.000000T0000Z-110309T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...BENKELMAN...TRENTON
330 AM MST TUE MAR 8 2011 /430 AM CST TUE MAR 8 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ THIS EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ THIS EVENING. 

* TIMING/DURATION...SNOW WILL CONTINUE THROUGH TODAY BEFORE
  DECREASING FROM WEST TO EAST TONIGHT.

* SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED
  ACROSS THE ADVISORY AREA.

* WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED
  THIS AFTERNOON THROUGH THIS EVENING. THIS WILL PRODUCE AREAS OF
  REDUCED VISIBILITY WITH BLOWING AND DRIFTING SNOW.

* OTHER IMPACTS...ROADS AND WALKWAYS MAY BE VERY SLICK FROM
  FREEZING FOG AND FREEZING DRIZZLE THAT DEPOSITED A COATING OF
  ICE ON SURFACES PRIOR TO THE SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
782 
WWUS43 KGLD 081818
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1118 AM MST TUE MAR 8 2011

KSZ004-014>016-027>029-041-042-090230-
/O.CON.KGLD.WS.W.0002.000000T0000Z-110309T0600Z/
NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...NORTON...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
1118 AM MST TUE MAR 8 2011 /1218 PM CST TUE MAR 8 2011/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ THIS EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ THIS EVENING. 

* TIMING/DURATION...SNOW...POSSIBLY HEAVY AT TIMES...WILL 
  CONTINUE THROUGH TODAY BEFORE DECREASING FROM WEST TO EAST 
  TONIGHT. 

* SNOW/ICE ACCUMULATIONS...6 TO 8 INCHES OF SNOW IS EXPECTED 
  ACROSS THE WARNING AREA. 

* WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH ARE 
  EXPECTED THIS AFTERNOON THROUGH THIS EVENING. THIS WILL 
  PRODUCE AREAS OF REDUCED VISIBILITY WITH BLOWING AND DRIFTING 
  SNOW. 

* OTHER IMPACTS...ROADS AND WALKWAYS MAY BE VERY SLICK FROM 
  FREEZING FOG AND FREEZING DRIZZLE THAT DEPOSITED A COATING OF 
  ICE ON SURFACES PRIOR TO THE SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

COZ090>092-KSZ001>003-013-NEZ079>081-090230-
/O.CON.KGLD.WW.Y.0007.000000T0000Z-110309T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
BENKELMAN...TRENTON...MCCOOK
1118 AM MST TUE MAR 8 2011 /1218 PM CST TUE MAR 8 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ THIS EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
/MIDNIGHT CST/ THIS EVENING. 

* TIMING/DURATION...SNOW WILL CONTINUE THROUGH TODAY BEFORE 
  DECREASING FROM WEST TO EAST TONIGHT. 

* SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED 
  ACROSS THE ADVISORY AREA. 

* WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH ARE 
  EXPECTED THIS AFTERNOON THROUGH THIS EVENING. THIS WILL 
  PRODUCE AREAS OF REDUCED VISIBILITY WITH BLOWING AND DRIFTING 
  SNOW. 

* OTHER IMPACTS...ROADS AND WALKWAYS MAY BE VERY SLICK FROM 
  FREEZING FOG AND FREEZING DRIZZLE THAT DEPOSITED A COATING OF 
  ICE ON SURFACES PRIOR TO THE SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
LUNDQUIST
739 
WWUS43 KGLD 082109
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
209 PM MST TUE MAR 8 2011


KSZ004-014>016-027>029-041-042-082215-
/O.CAN.KGLD.WS.W.0002.000000T0000Z-110309T0600Z/
NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...NORTON...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
209 PM MST TUE MAR 8 2011 /309 PM CST TUE MAR 8 2011/

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
STORM WARNING. RADAR AND SATELLITE IMAGERY INDICATE SNOWFALL
WILL CONTINUE TO DECREASE IN INTENSITY ACROSS THE AREA. ANY NEW
SNOWFALL ACCUMULATIONS WILL BE LIGHT. THE SNOW SHOULD COME TO AN END
THIS EVENING FROM WEST TO EAST.

$$

COZ090>092-KSZ001>003-013-NEZ079>081-082215-
/O.CAN.KGLD.WW.Y.0007.000000T0000Z-110309T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
BENKELMAN...TRENTON...MCCOOK
209 PM MST TUE MAR 8 2011 /309 PM CST TUE MAR 8 2011/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY. RADAR AND SATELLITE IMAGERY INDICATE THE SNOWFALL
WILL CONTINUE TO DECREASE IN INTENSITY ACROSS THE AREA. ANY NEW
SNOWFALL ACCUMULATIONS WILL BE LIGHT. THE SNOW SHOULD COME TO AN END
THIS EVENING FROM WEST TO EAST.

$$
LUNDQUIST

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 7, 11:29 AM CST, 51 minutes earlier.

Area forecast discussion, Mar 7, 11:29 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1029 AM MST MON MAR 7 2011

.DISCUSSION...
300 AM MST MON MAR 7 2011

700MB LOW SKIRTING ACROSS SOUTHERN KANSAS THIS MORNING AND WILL
CONTINUE TO MOVE EAST AND OUT OF THE AREA BY THE END OF THE DAY.
LEFT FRONT QUAD OF UPPER JET AIDING IN SOME LIGHT SNOW ACROSS THE
EASTERN PARTS OF THE AREA AND THIS ACTIVITY SHOULD COME TO AN END
BY MID TO LATE AFTERNOON. MAY SEE SOME SUN FROM TIME TO TIME AS WE
HAVE A LULL IN ACTIVITY LATE IN THE DAY. HIGH TEMPERATURES
GENERALLY IN THE 30S.

FOR TONIGHT THROUGH TUESDAY NIGHT MODELS CONTINUE TO CHANGE THEIR
TUNE REGARDING THERMAL PROFILE AND TRACK OF THE NEXT SYSTEM
LEADING TO SOME QUESTIONS REGARDING PRECIP TYPE EARLY
ON...ESPECIALLY ACROSS THE EAST.

PRECIP SHOULD INCREASE ACROSS THE WEST/SOUTHWEST EARLY TONIGHT
THEN INCREASE IN COVERAGE AFTER MIDNIGHT AS UPPER JET DYNAMICS
INCREASE WHILE NEARLY STACKED STORM MOVES TOWARD SOUTH CENTRAL
COLORADO. FAR EASTERN FORECAST AREA (HILL CITY) TEMP PROFILE
SHOWING SOME AIR SLIGHTLY ABOVE FREEZING ABOVE THE SFC BRINGING
INTO QUESTION PRECIP-TYPE. FOR NOW HAVE A MIX OF RAIN AND SNOW.
PRECIPITATION WILL INCREASE IN AREAL COVERAGE AND AMOUNT TUESDAY
AS LOW MOVES ALONG/NEAR THE KS/TX BORDER REACHING SOUTH CENTRAL
KS/NC OKLAHOMA BY DAYS END. AREAS GENERALLY EAST OF THE CO/KS
BORDER LOOK TO HAVE THE GREATER SNOWFALL AMOUNTS WITH THE HIGHEST
AMOUNTS GENERALLY EAST OF A MCCOOK TO COLBY AND GOVE KANSAS LINE.
NORTHWEST WINDS WILL ALSO INCREASE TUESDAY AFTERNOON LEADING TO
AREAS OF BLOWING AND DRIFTING SNOW. SNOW WILL QUICKLY END FROM
WEST TO EAST TUESDAY NIGHT AS THE STORM QUICKLY MOVES OUT OF THE
AREA.

AS FOR THE WINTER STORM WATCH CURRENTLY IN EFFECT...STORM TOTAL
SNOWFALL AMOUNTS OF 3 TO 4 INCHES EXPECTED IN FAR EASTERN COLORADO
WITH 6 TO 10 INCHES EAST OF THE CO/KS BORDER. WARNING CRITERIA
WHETHER IT BE 6 INCHES IN 12 HOURS OR 8 IN 24 FAVORS LOCATIONS
EAST OF A LINE FROM NEAR MCCOOK THROUGH COLBY TO GOVE AND POINTS
EAST. HOWEVER...ENOUGH UNCERTAINTY IN BOTH FORECAST
TRACK...QPF AND THERMAL PROFILE EXIST AND CONFIDENCE NOT QUITE
HIGH ENOUGH TO PULL THE TRIGGER ON A WINTER STORM WARNING. I AM
TEMPTED TO PULL THE COLORADO COUNTIES OUT OF THE WATCH BUT
LOCATIONS ALONG THE CO/KS BORDER ARE CLOSE ENOUGH TO POSSIBLY
REACH CRITERIA THAT I WILL KEEP HIGHLITES GOING AS IS. THEY WILL
PROBABLY NEED AT LEAST A WINTER WEATHER ADVISORY IF SNOWFALL
AMOUNTS FALL SHORT OF WARNING CRITERIA.

WEDNESDAY...DRY AND WARMER. 850 TEMPERATURES WOULD SUPPORT HIGHS
IN THE LOW 50S BUT EXPECTED SNOW COVER WILL PREVENT THAT FROM
HAPPENING...ESPECIALLY EAST OF THE CO/KS BORDER. WILL HAVE COLDEST
TEMPS ACROSS THE EAST WHERE DEEPER SNOW IS EXPECTED...GRADUALLY
WARMING TEMPS WESTWARD WHERE LESS SNOW IS EXPECTED.

THURSDAY-SUNDAY...NO CHANGES MADE.

007
&&

.AVIATION...
1029 AM MST MON MAR 7 2011

FOR THE 18Z TAFS...MVFR CEILINGS ARE EXPECTED TO PERSIST AT BOTH
TERMINALS THIS AFTERNOON BEFORE CONDITIONS DETERIORATE THIS EVENING
AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO THE TERMINALS. IFR
CONDITIONS SHOULD COINCIDE WITH THE START OF LIGHT SNOW...AND LIFR
CONDITIONS WILL FOLLOW AS SNOWFALL INCREASES. LOW CEILINGS SHOULD
PERSIST AT BOTH TERMINALS THROUGH THE REST OF THE PERIOD...THOUGH
LIFT APPEARS BETTER AT KMCK THAN KGLD INTO TUESDAY.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
     KSZ001>004-013>016-027>029-041-042.

NE...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
     NEZ079>081.

CO...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
     COZ090>092.

&&
Hazardous weather outlook, Mar 7, 5:45 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
445 AM MST MON MAR 7 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
445 AM MST MON MAR 7 2011 /545 AM CST MON MAR 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL CONTINUE GENERALLY EAST OF A LINE FROM IDALIA TO
GOODLAND AND RUSSELL SPRINGS TODAY. THE BEST CHANCE FOR SNOW
AMOUNTING TO ONE TO POSSIBLY TWO INCHES IS FROM MCCOOK TO HILL
CITY. ANOTHER BATCH OF SNOW WILL MOVE INTO THE AREA FROM THE WEST
TONIGHT AHEAD OF A DEVELOPING STORM SYSTEM. ACCUMULATIONS TONIGHT
WILL RANGE FROM 1 TO 3 INCHES.

A WINTER STORM WATCH GOES INTO EFFECT AT 11 PM MST (MIDNIGHT CST)
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WATCH CONTINUES THROUGH LATE TUESDAY NIGHT FOR THE
ENTIRE AREA. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
AREA BRINGING 5 TO 10 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THE GREATEST AMOUNTS AT THIS TIME APPEAR TO BE EAST OF A
LINE FROM MCCOOK TO COLBY AND RUSSELL SPRINGS. NORTHWEST WINDS OF
20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP TUESDAY AFTERNOON
THROUGH TUESDAY NIGHT CREATING AREAS OF BLOWING AND DRIFTING SNOW
MAINLY EAST OF THE COLORADO KANSAS BORDER.

THERE REMAINS A MODEST AMOUNT OF UNCERTAINTY WITH RESPECT TO THE
EXACT TRACK OF THIS STORM...WHICH WILL HAVE A LARGE IMPACT ON
WHERE THE HEAVIEST SNOW FALLS. ANYONE PLANNING TRAVEL OR THAT HAS
OUTDOOR INTERESTS THAT COULD BE IMPACTED BY HEAVY SNOW SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 12:20 PM CSTWinter Weather AdvisoryGLDCheyenne, Decatur, Rawlins, Sherman27 hr

Nearby

Winter Storm Warnings in Kansas, 2011Winter Storm Warnings in Nebraska, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.